|Wasting on current regimen?
Apr 24, 2008
Hello, I am a Aids diagnosed female and I have been resistant to many medications. I am currently on Truvada, Isentress and Kaletra are any of these medications prone to face wasting (my biggest fear) I have noticed that I have developed quite a pot belly so also is that another side effect. Please Help
| Response from Dr. Pierone
Hello and thanks for posting.
The regimen you are taking is not known for causing facial wasting. The protease inhibitors (Kaletra in your case) are the class of agents most closely tied in with development of abdominal lipohypertrophy (pot belly).
Depending on the resistance pattern of your virus and your overall situation (viral load, CD4+ lymphocyte count), it may be possible for you to transition to a PI-sparing regimen now or some time in the future.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.